Discussions that mention reclast

Osteoporosis board


I am a 51 year old male who started on Fosamax 4 years ago. About one year after I started taking it, I began having mild heart palpitations that my doctor thought were benign premature ventricular contractions. As he suggested, I cut out caffeine and they seemed to diminish, although I continue to have them.

Two years ago, my wife also began taking Fosamax and just recently began having similar heart palpitations. A 24-hour holter monitor test showed over 1,000 incidents. She is scheduled to see a heart specialist.

The FDA announced on 10/01/2007 that they will be conducting a study of Fosamax and other biphosphate drugs and their relation to serious atrial fibrillation. This comes on the heels of a study published in the New England Journal of Medicine earlier this year.

I am curious how many other users of Fosamax, Boniva, Reclast and other biphophates are having the same symptoms me and my wife are. Our symptoms are a light fluttery feeling in the chest, sometimes accompanied by the feeling of a "thump" and slight momentary light-headedness.

Here is a link to the FDA's announcement:

[url]http://www.fda.gov/cder/drug/early_comm/bisphosphonates.htm[/url]
Was your diagnosis PSVT or atrial fib? I know the study talked about atrial fib, I think that was in relation to the yearly infusion of the newest bisphosphonate Reclast.
Trail
I never wore the holter monitor to get a proper diagnosis, taking my doctor's word that they were probably PVC's. My wife's holter results showed atrial fibrillation.

The study included both Fosamax and Reclast. Here is a quote from the FDA announcement:

"An article and an accompanying letter to the editor in the May 3, 2007, issue of The New England Journal of Medicine describe increased rates of serious atrial fibrillation (defined by the authors as life-threatening or resulting in hospitalization or disability) in two different studies of older women with osteoporosis treated with the bisphosphonates, Reclast and Fosamax. In both studies, more women who received one of the bisphosphonates (Reclast-1.3% or Fosamax-1.5%) reportedly developed serious atrial fibrillation as compared to women who received placebo (Reclast study-0.5%, Fosamax study-1.0%). In both studies, the rates of all atrial fibrillation (serious plus nonserious) were not significantly different between groups treated with bisphosphonate versus placebo."


Please don't misunderstand my intent in posting here. I am all in favor of the use of medicines to correct afflictions and have always been rather gung-ho about using Fosamax to stop and/or reverse bone loss. However, two people in the same household experiencing the same symptoms after using the same drug just seems like more than just coincidence, and I will be watching for the results of further studies.
Hello,

There's an interesting site called ''askapatient''. Here you can read about side effects experienced by people using medications of all different kinds. You just type in the name of the med, and follow on from there. While your about it, you might as well check Boniva, Actonel, Reclast, as well as Fosamax. It'll be an eye-opener, believe me.

BTW, I've heard that Fosamax can stay in your system for up to about 10 yrs, even after stopping it (it's called ''half-life'', or something).

Wishing you and your wife the best of health, and success in your investigations!:angel:
[QUOTE=jukeboy56;3239460]I am a 51 year old male who started on Fosamax 4 years ago. About one year after I started taking it, I began having mild heart palpitations that my doctor thought were benign premature ventricular contractions. As he suggested, I cut out caffeine and they seemed to diminish, although I continue to have them.

Two years ago, my wife also began taking Fosamax and just recently began having similar heart palpitations. A 24-hour holter monitor test showed over 1,000 incidents. She is scheduled to see a heart specialist.

The FDA announced on 10/01/2007 that they will be conducting a study of Fosamax and other biphosphate drugs and their relation to serious atrial fibrillation. This comes on the heels of a study published in the New England Journal of Medicine earlier this year.

I am curious how many other users of Fosamax, Boniva, Reclast and other biphophates are having the same symptoms me and my wife are. Our symptoms are a light fluttery feeling in the chest, sometimes accompanied by the feeling of a "thump" and slight momentary light-headedness.

Here is a link to the FDA's announcement:

[url]http://www.fda.gov/cder/drug/early_comm/bisphosphonates.htm[/url]